Find Support

Diagnosis: You’re getting old

Diagnosis: You’re getting old

Posted By
ScaredPartner
10/16/2019 6:24pm
View other posts by
Activity
Replies: 5

Today was scan results day, and boy were we scared. My partner progressed after ipi/nivo (but only in the bones), And was switched to targeted about 10 months ago. Time has gone by so fast, and we know that this stuff seems to have an expiration date. In the last couple weeks he has had some major pain just below his knee in the bone. We were terrified the beast was back already.
Doctor came in to discuss results, and said everything looked great. All was stable, and brain Mets were gone.
We asked about the bone pain, and the doctor said “just how much have you been working out? You have a stress fracture!”
We laughed as the doctor tried to convince the addicted runner/cycler to just rest for a few weeks. Then questioned why the pain in elbows, and shoulders.
“You have arthritis. Congratulations, you’re getting old”
Now, at 42 we don’t really consider that old, but an old age diagnosis was exactly what we needed today.

Funny. Thanks for sharing.

The immune response triggered by immunotherapy causes lots of joint pain and arthritic conditions for most of us....and can last for years after therapy is completed. So, I imagine that has a good bit to do with how your partner is feeling. Still, as a fellow runner/nivo patient....tell your partner - "Way to gut it out!!!"

Ultimately, "Old age is a privilege denied many!" So, glad your partner is getting to experience it!!! Great story! Celeste

EllieS - (10/20/2019 - 12:58am)

I got terrible joint pain after starting target therapy (tafinlar /mekinist). I felt like someone literally took a sledge hammer to my hands and knees,. My oncologist prescribed 2..5 mg of pregnisone.. No more pain, a miracle. So it could be old age or a side effect of target therapy..

EllieS

EllieS - (10/20/2019 - 12:59am)

I got terrible joint pain after starting target therapy (tafinlar /mekinist). I felt like someone literally took a sledge hammer to my hands and knees,. My oncologist prescribed 2..5 mg of pregnisone.. No more pain, a miracle. So it could be old age or a side effect of target therapy..

EllieS

EllieS - (10/20/2019 - 12:59am)

I got terrible joint pain after starting target therapy (tafinlar /mekinist). I felt like someone literally took a sledge hammer to my hands and knees,. My oncologist prescribed 2..5 mg of prednisone.. No more pain, a miracle. So it could be old age or a side effect of target therapy..

EllieS